MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY ¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY ¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81531
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During a right ventricular outflow tract procedure, a pericardial effusion occurred.Following difficulty advancing the catheter during coronary sinus cannulation, the catheter appeared to buckle under x-ray.Resistance was noted when attempting to remove the catheter.After applying traction force the catheter dislodged and was withdrawn.A bend was noted at the proximal electrodes when the device was removed.The patient remained stable for the remainder of the procedure, however became hypotensive following the procedure.An electrocardiogram confirmed a pericardial effusion around the right ventricle.The effusion resolved without intervention and the patient was in a stable condition.It was indicated the effusion may have occurred due to the catheter not steering as expected and being entangled in the patients anatomy, leading to withdrawal difficulty and subsequent pericardial effusion.
 
Additional Manufacturer Narrative
One inquiry ¿ steerable diagnostic catheter was received for investigation.The catheter deflected when actuating the steering mechanism; however, the catheter did not deflect in the correct shape according to specifications, due to a bend in the shaft.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the bend is consistent with damage during use.The cause of the pericardial effusion remains unknown as it could not be confirmed.

Brand Name
INQUIRY ¿ STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key8488174
Report Number3008452825-2019-00139
Device Sequence Number14142879
Product Code DRF
UDI-Device Identifier05414734304788
UDI-Public05414734304788
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberIBI-81531
Device Catalogue NumberIBI-81531
Device Lot Number6701555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;